Alert archive / Wisconsin / Small Craft Advisories in 2014
Small Craft Advisory 87, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Nov 19, 2014, 3:00 AM CST. It took effect at Nov 19, 2014, 12:00 PM CST. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2014, 3:00 AM CST (09:00 UTC)
- In effect from
- Nov 19, 2014, 12:00 PM CST
- Expired
- Nov 21, 2014, 1:30 AM CST
- In force
- 38 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
150 WHUS73 KMKX 190900 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 AM CST WED NOV 19 2014 ...BRISK WEST WINDS DEVELOPING THIS AFTERNOON... .A TROUGH OF LOW PRESSURE WILL EXIT THE LAKE MICHIGAN AREA THIS AFTERNOON WITH BRISK WEST WINDS BEHIND THE TROUGH. THE BRISK WEST WINDS WILL CONTINUE TONIGHT AND THURSDAY UNTIL A RIDGE OF HIGH PRESSURE MOVES INTO WISCONSIN. LMZ643>646-191700- /O.NEW.KMKX.SC.Y.0087.141119T1800Z-141121T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 300 AM CST WED NOV 19 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THURSDAY. * WINDS: WEST INCREASING TO 15 TO 25 KNOTS THIS AFTERNOON WITH GUSTS TO 30 KNOTS TOWARD EVENING AND CONTINUING INTO THURSDAY. * WAVES: 2 TO 4 FEET WITH THE HIGHER WAVES TOWARD OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
8 follow-up statements
821 WHUS73 KMKX 191530 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 930 AM CST WED NOV 19 2014 ...BRISK WEST WINDS DEVELOPING THIS AFTERNOON... .A TROUGH OF LOW PRESSURE WILL EXIT THE LAKE MICHIGAN AREA THIS AFTERNOON WITH BRISK WEST WINDS BEHIND THE TROUGH. THE BRISK WEST WINDS WILL CONTINUE TONIGHT AND THURSDAY UNTIL A RIDGE OF HIGH PRESSURE MOVES INTO WISCONSIN. LMZ643>646-192330- /O.CON.KMKX.SC.Y.0087.141119T1800Z-141121T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 930 AM CST WED NOV 19 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY... * WINDS: WEST INCREASING TO 15 TO 25 KNOTS THIS AFTERNOON WITH GUSTS TO 30 KNOTS TOWARD EVENING AND CONTINUING INTO THURSDAY. * WAVES: 2 TO 4 FEET WITH THE HIGHER WAVES TOWARD OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MARQUARDT WWW.WEATHER.GOV/MKX
279 WHUS73 KMKX 192116 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 316 PM CST WED NOV 19 2014 ...BRISK WEST WINDS EXPECTED INTO THURSDAY NIGHT... .BRISK WEST WINDS WILL CONTINUE TONIGHT INTO THURSDAY NIGHT...AS A TIGHT PRESSURE GRADIENT REMAINS IN PLACE ACROSS THE AREA. THE BRISK WEST WINDS WILL GENERATE HIGH WAVES TOWARD AND OVER THE OPEN WATERS OF LAKE MICHIGAN DURING THIS TIME. WINDS AND WAVES WILL SUBSIDE LATE THURSDAY NIGHT...AS HIGH PRESSURE MOVES INTO THE REGION. LMZ643>646-200530- /O.EXT.KMKX.SC.Y.0087.000000T0000Z-141121T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 316 PM CST WED NOV 19 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CST FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM CST FRIDAY. * WINDS: WEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS INTO THURSDAY NIGHT. * WAVES: 2 TO 4 FEET...WITH THE HIGHER WAVES TOWARD AND OVER THE OPEN WATERS OF LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
731 WHUS73 KMKX 200344 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 944 PM CST WED NOV 19 2014 ...BRISK WEST WINDS EXPECTED INTO THURSDAY NIGHT... .BRISK WEST WINDS WILL CONTINUE OVERNIGHT INTO THURSDAY NIGHT...AS A TIGHT PRESSURE GRADIENT REMAINS IN PLACE ACROSS THE AREA. THE BRISK WEST WINDS WILL GENERATE HIGH WAVES TOWARD AND OVER THE OPEN WATERS OF LAKE MICHIGAN DURING THIS TIME. WINDS AND WAVES WILL SUBSIDE LATE THURSDAY NIGHT...AS HIGH PRESSURE MOVES INTO THE REGION. LMZ643>646-201145- /O.CON.KMKX.SC.Y.0087.000000T0000Z-141121T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 944 PM CST WED NOV 19 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY... * WINDS: WEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS INTO THURSDAY NIGHT. * WAVES: 2 TO 4 FEET...WITH THE HIGHER WAVES TOWARD AND OVER THE OPEN WATERS OF LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
254 WHUS73 KMKX 200901 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 301 AM CST THU NOV 20 2014 ...BRISK WEST WINDS EXPECTED INTO TONIGHT... .BRISK WEST WINDS WILL CONTINUE TODAY AND INTO TONIGHT... AS A TIGHT PRESSURE GRADIENT REMAINS IN PLACE ACROSS THE AREA. THE BRISK WEST WINDS WILL GENERATE HIGH WAVES TOWARD AND OVER THE OPEN WATERS OF LAKE MICHIGAN DURING THIS TIME. WINDS AND WAVES WILL SUBSIDE LATE TONIGHT...AS A RIDGE OF HIGH PRESSURE MOVES INTO WISCONSIN. LMZ643>646-201715- /O.CON.KMKX.SC.Y.0087.000000T0000Z-141121T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 301 AM CST THU NOV 20 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY... * WINDS: WEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS TODAY AND INTO TONIGHT. * WAVES: 2 TO 4 FEET...WITH THE HIGHER WAVES TOWARD AND OVER THE OPEN WATERS OF LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
242 WHUS73 KMKX 201520 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 920 AM CST THU NOV 20 2014 ...BRISK WEST WINDS EXPECTED INTO TONIGHT... .BRISK WEST WINDS WILL CONTINUE TODAY AND INTO TONIGHT AS A TIGHT PRESSURE GRADIENT REMAINS IN PLACE ACROSS THE AREA. THE BRISK WEST WINDS WILL GENERATE HIGH WAVES TOWARD AND OVER THE OPEN WATERS OF LAKE MICHIGAN DURING THIS TIME. WINDS AND WAVES WILL SUBSIDE LATE TONIGHT...AS A RIDGE OF HIGH PRESSURE MOVES INTO WISCONSIN. LMZ643>646-202330- /O.CON.KMKX.SC.Y.0087.000000T0000Z-141121T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 920 AM CST THU NOV 20 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY... * WINDS: WEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS TODAY AND INTO TONIGHT. * WAVES: 2 TO 4 FEET...WITH THE HIGHER WAVES TOWARD AND OVER THE OPEN WATERS OF LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SM WWW.WEATHER.GOV/MKX
757 WHUS73 KMKX 202139 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 339 PM CST THU NOV 20 2014 ...BRISK WEST WINDS EXPECTED THIS EVENING... .BRISK WEST WINDS WILL CONTINUE THROUGH THIS EVENING AS A TIGHT PRESSURE GRADIENT REMAINS IN PLACE ACROSS THE AREA. THE BRISK WEST WINDS WILL GENERATE HIGH WAVES TOWARD AND OVER THE OPEN WATERS OF LAKE MICHIGAN DURING THIS TIME. WINDS AND WAVES WILL SUBSIDE LATE TONIGHT...AS A RIDGE OF HIGH PRESSURE MOVES INTO WISCONSIN. LMZ643>646-210545- /O.CON.KMKX.SC.Y.0087.000000T0000Z-141121T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 339 PM CST THU NOV 20 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY... * WINDS: WEST 15 TO 25 KNOTS INTO TONIGHT. * WAVES: 2 TO 4 FEET...WITH THE HIGHER WAVES TOWARD AND OVER THE OPEN WATERS OF LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SM WWW.WEATHER.GOV/MKX
272 WHUS73 KMKX 210336 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 936 PM CST THU NOV 20 2014 ...WEST WINDS CONTINUE TO SLOWLY EASE... .WEST WINDS WILL CONTINUE TO SLOWLY EASE THROUGH THE LATE EVENING AS HIGH PRESSURE BUILDS INTO THE WESTERN GREAT LAKES. THEY ARE EXPECTED TO FALL BELOW SMALL CRAFT ADVISORY LEVELS SHORTLY AFTER MIDNIGHT. LMZ643>646-210900- /O.CON.KMKX.SC.Y.0087.000000T0000Z-141121T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 936 PM CST THU NOV 20 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY... * WINDS: WEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THROUGH MIDNIGHT...THEN EASING TO 10 TO 15 KNOTS AFTER MIDNIGHT. * WAVES: 2 TO 4 FEET...WITH THE HIGHER WAVES TOWARD AND OVER THE OPEN WATERS OF LAKE MICHIGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
631 WHUS73 KMKX 210730 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 130 AM CST FRI NOV 21 2014 ...WEST WINDS HAVE DIMINISHED... .WEST WINDS WILL CONTINUE TO SLOWLY EASE THROUGH THE NIGHT AS HIGH PRESSURE BUILDS INTO THE WESTERN GREAT LAKES. LMZ643>646-210830- /O.CAN.KMKX.SC.Y.0087.000000T0000Z-141121T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 130 AM CST FRI NOV 21 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. THE WEST WINDS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY CRITERIA. WAVES ARE STILL RATHER HIGH TOWARDS OPEN WATERS. $$ HENTZ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 18, 9:47 PM CST, 5 hours 13 minutes earlier.
Area forecast discussion, Nov 18, 9:47 PM CST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 947 PM CST TUE NOV 18 2014 .UPDATE... LAST OF BANDS OF FLURRIES ARE EXITING SOUTHEASTERN WI AS NORTHERN LOBE OF SURFACE RIDGE BUILDS OVER AREA. RETURNS ON REGIONAL RADARS OVER CENTRAL MN INTO WRN IA IN REGION OF STRONG ISENTROPIC ADIABATIC OMEGA WITH WARM AIR ADVECTION AHEAD OF SHORT WAVE AND ASSOCIATED SURFACE LOW. HOWEVER...LITTLE TO NO SURFACE REPORTS OF SNOW WITH CIGS AROUND 7K FT AND VIRGA UNDER THE HIGHER DBZ POCKETS ON RADAR RETURNS BRINGING CEILING REPORTS BETWEEN 4K AND 5K FT. THIS IS IN LINE WITH LATEST NAM 275K ISENTROPIC FORECASTS THAT SHOW LOWERING CONDENSATION PRESSURE DEFICITS LAGGING THE LIFT UNTIL CLOSER TO 12Z WHEN BOTH LINE UP OVER THE EASTERN 2/3 OF CWA. WHILE 00Z NAM IS NOW MORE FOCUSED TO THE NORTH WITH QPF THROUGH 12Z...IT DOES EXPAND LIGHT QPF OVER ALL BUT FAR SW WISCONSIN BETWEEN 12Z AND 18Z. IN COLLABORATION WITH SRN OFFICES HAVE RAISED POPS TO LOW CATEGORICAL FOR A CERTAIN OCCURRENCE/LOW QPF EVENT. NOT MUCH IN THE WAY OF ACCUMULATIONS...BUT WILL BE HITTING EASTERN CWA AT MORNING RUSH WITH THE COLD TEMPERATURES REDUCING THE EFFECTIVENESS OF ROAD CHEMICALS. && .AVIATION/06Z TAFS/... DRY AIR BELOW 7K FT ON AREA RAOBS EATING UP SNOW WITH FEW GROUND REPORTS UNDER RADAR RETURNS IN MN AND IA. EXPECT THIS LAYER TO GRADUALLY SATURATE TO ALLOW LIGHT SNOW AT TAF SITES BY 10Z OR SO AT KMSN AND 11Z-12Z AT EASTERN SITES. ACCUMULATIONS OF AN INCH OR LESS OF DRY LIGHT SNOW...BUT COLD AIR TEMPERATURES WILL REDUCE THE EFFECTIVENESS OF MELTING CHEMICALS. SNOW WILL END AND WEST WINDS TO CRANK UP BEHIND SURFACE TROUGH EARLY WEDNESDAY AFTERNOON THAT COULD CAUSE SOME MINOR BLOWING...BUT NOT ENOUGH SNOW FOR DRIFTS THOUGH DUSTING OF TRAFFIC AREAS A GOOD BET. THE CHANCE FOR ACCUMULATING SNOW ENDS BY MIDDAY...BUT MVFR CIGS AND POCKETS OF FLURRIES WILL CONTINUE THROUGH THE FORECAST WITH COLD AIR ADVECTION UNDER CYCLONIC FLOW ALOFT. && .MARINE... MOST OF THE SHORELINE OB SITES AND SOME OF THE NEARSHORE SHIP OBS INDICATE WINDS HAVE FALLEN BELOW SMALL CRAFT ADVISORY LEVELS...BUT A FEW REPORTS OF WINDS STILL GUSTING TO 25 KNOTS...SO WILL LEAVE ADVISORY IN PLACE UNTIL 06Z EXPIRATION. LOOKS LIKE NEXT SHIFT WILL HAVE TO ISSUE ANOTHER ADVISORY FOR WEDNESDAY AFTERNOON THROUGH THE DAY THURSDAY FOR BRISK AND GUSTY WEST WINDS. && .PREV DISCUSSION... /ISSUED 339 PM CST TUE NOV 18 2014/ TONIGHT AND WEDNESDAY...FORECAST CONFIDENCE IS MEDIUM. MOSTLY CLOUDY SKIES WITH SCATTERED FLURRIES ARE EXPECTED INTO THE EARLY EVENING HOURS. FLURRIES MAY LINGER INTO LATER TONIGHT...AS LOW LEVEL MOISTURE REMAINS WITHIN DENDRITE SNOW GROWTH ZONE AND WARM AIR ADVECTION. WEAK SURFACE LOW IS EXPECTED TO SLIDE EASTWARD ACROSS THE AREA LATER TONIGHT INTO WEDNESDAY MORNING. ASSOCIATED 500 MB VORTICITY MAXIMUM ALSO PUSHES THROUGH THE AREA DURING THIS TIME. HOWEVER...NAM/GFS SHOWING BEST LOW TO MID LEVEL FRONTOGENESIS RESPONSE FIELDS REMAINING EAST AND SOUTH OF THE AREA. THIS SEEMS TO BE REFLECTED IN THE MESOSCALE MODELS...WHICH BRING LIGHT REFLECTIVITY/QPF ACROSS THE AREA...AND KEEP THE BEST VALUES EAST AND SOUTH OF THE AREA. THUS...THERE IS SOME UNCERTAINTY HERE WITH THE AREAL COVERAGE OF THE LIGHT SNOW. HOWEVER...NAM/GFS FORECAST SOUNDINGS ARE STILL SHOWING ABOUT A 5 TO 6 HOUR WINDOW OF DECENT AIR COLUMN SATURATION WITHIN DEEP DENDRITE SNOW GROWTH ZONE LATE TONIGHT INTO WEDNESDAY MORNING. THUS...KEPT THE LIKELY POPS GOING FOR THIS PERIOD. FLUFFY SNOW ACCUMULATIONS OF UP TO 1 INCH ARE EXPECTED IN MOST AREAS...MAYBE 1 TO 2 INCHES TOWARD SHEBOYGAN. TEMPERATURES WILL FALL A BIT THIS EVENING BEFORE BECOMING STEADY OR SLOWLY RISING LATER TONIGHT INTO WEDNESDAY MORNING...WITH WARM AIR ADVECTION. COLD HIGHS IN THE 20S ARE EXPECTED WEDNESDAY...WITH BRISK WEST WINDS DEVELOPING IN THE AFTERNOON. THIS WILL BRING SINGLE DIGIT ABOVE ZERO WIND CHILLS IN THE AFTERNOON. WEDNESDAY NIGHT THRU FRIDAY...FORECAST CONFIDENCE IS HIGH. LOWER CLOUDS SHOULD STILL BE STREAMING THROUGH IN THE WAKE OF THE DEPARTING LOW WEDNESDAY NIGHT. LOOKS LIKE WE/LL STILL SEE TEMPS COLD ENOUGH IN THOSE CLOUDS TO PRODUCE SOME FLURRIES...SO WILL KEEP THEM IN THROUGH THE EVENING. IT DRIES OUT THEN AS HIGH PRESSURE SLOWLY BUILDS IN. THE RIDGE AXIS WILL BE MOVING OVERHEAD ON FRIDAY. QUIET THESE TWO DAYS WITH TEMPS STILL RUNNING WELL BELOW NORMAL. WINDS WILL DECOUPLE THURSDAY NIGHT AND SHOULD LEAD TO OUR LAST VERY COLD NIGHT GOING INTO FRIDAY MORNING. LOWS AT SUNRISE ON FRIDAY SHOULD BE IN THE SINGLE DIGITS AGAIN. BUT...TEMPS REBOUND INTO THE MID 20S FRIDAY AFTERNOON. SATURDAY AND SUNDAY...FORECAST CONFIDENCE IS MEDIUM. A HUGE SHIFT IN THE OVERALL PATTERN OCCURS THIS WEEKEND AS WE TRANSITION FROM THE VERY COLD NORTHWEST FLOW TO A ZONAL FLOW THAT FEATURES A SHORT WAVE EJECTING NORTHEAST OUT OF THE FOUR CORNERS AREA ON SATURDAY...REACHING OUR AREA ON SUNDAY. THE SFC RIDGE THAT WAS OVER US ON FRIDAY WILL SLIDE EAST BY FRIDAY EVENING WITH STRONG WARM AND MORE MOIST AIR ADVECTION ARRIVING OVERNIGHT. THAT WARM ADVECTION MOVES OFF BY SATURDAY AFTERNOON. WE COULD SEE SOME INITIAL PRECIP MOVE IN AFTER MIDNIGHT FRIDAY NIGHT AND GIVEN TEMP PROFILES...IT SHOULD BE A SNOW/SLEET MIXTURE. THIS TRANSITIONS OVER TO MAINLY RAIN ON SATURDAY AS THE COLUMN WARMS UP. IF WE DO SEE RAIN AND OUR PAVEMENT TEMPERATURES REMAIN BELOW FREEZING...WE COULD SEE SOME ICY CONDITIONS FOR A TIME. HOWEVER...IT LOOKS LIKE IT MAY QUIET DOWN FOR SAT AFTERNOON INTO SATURDAY NIGHT AS THE WARM ADVECTION MOVES OFF SATURDAY MORNING AND WE WAIT FOR THE SHORT WAVE TO ARRIVE ON SUNDAY. SFC CYCLOGENESIS IS EXPECTED ON SUNDAY AS THE SHORT WAVE ARRIVES...WITH THE SFC LOW TRACKING FROM MISSOURI TO SOUTHEAST WISCONSIN VICINITY...CONTINUING NORTHEAST TO LAKE SUPERIOR BY MONDAY MORNING. RAIN IS EXPECTED ON SUNDAY WITH TEMPS IN THE 40S. LOOK FOR A TRANSITION BACK TO SNOW...OR A FROZEN PRECIP TYPE...LATER SUNDAY NIGHT AS COLDER AIR FLOWS IN. MONDAY AND TUESDAY...FORECAST CONFIDENCE IS MEDIUM. AS THE LOW MOVES OFF TO THE NORTHEAST...WE/LL SEE COLDER AIR WRAP SOUTH INTO THE AREA. THIS WILL RESULT IN MAINLY LIGHT SNOW AT THIS POINT...POSSIBLY MIXED WITH SOME RAIN FOR A TIME ON MONDAY...BUT AMOUNTS BY THAT TIME...AS USUAL...WILL BE ON THE LIGHT SIDE. IMPACT LOOKS MINIMAL. WEDNESDAY...FORECAST CONFIDENCE IS MEDIUM. THIS IS TYPICALLY A BIG TRAVEL DAY PRIOR TO THE HOLIDAY AND RIGHT NOW IT LOOKS QUIET ACROSS THE MIDWEST...WITH NO OTHER MAJOR SYSTEMS IMPACTING THE REST OF THE COUNTY. AVIATION/00Z TAFS/... MVFR CEILINGS SHOULD GRADUALLY BECOME VFR BY SUNSET ACROSS TAF SITES...WITH STRATOCUMULUS CLOUDS ACROSS THE AREA. THESE VFR CEILINGS SHOULD LINGER INTO LATER TONIGHT. GUSTY WEST WINDS ARE EXPECTED TO CONTINUE UNTIL EARLY THIS EVENING. WINDS WILL GRADUALLY WEAKEN TONIGHT...AS WEAK LOW PRESSURE MOVES TOWARD THE AREA. AN AREA OF LIGHT SNOW SHOULD SPREAD EAST ACROSS TAF SITES BETWEEN 10Z TO 15Z AT MADISON...AND 11Z TO 18Z AT THE EASTERN SITES. VISIBILITIES SHOULD DROP TO NEAR 1 MILE OR NEAR ALTERNATE MINIMUMS DURING THIS TIME...WITH CEILINGS MVFR TO PERHAPS IFR CATEGORY. FLUFFY SNOW ACCUMULATIONS OF 1/2 TO 1 INCH ARE POSSIBLE...WITH 0.1 TO 0.2 INCH RATES PER HOUR. SHOULD SEE VFR CONDITIONS RETURN BY THE AFTERNOON HOURS ON WEDNESDAY...WITH GUSTY WEST WINDS AS WELL. MAY SEE A LITTLE BLOWING AND DRIFTING SNOW...BUT VISIBILITIES SHOULD REMAIN VFR CATEGORY. MARINE... SMALL CRAFT ADVISORY CONTINUES UNTIL 06Z WEDNESDAY ACROSS THE NEARSHORE WATERS OF LAKE MICHIGAN. GUSTY WEST WINDS WILL CONTINUE INTO THIS EVENING...WITHIN A TIGHT PRESSURE GRADIENT AND ROBUST LOW LEVEL MIXING. GUSTS TO 25 KNOTS ARE EXPECTED DURING THIS TIME. WINDS SHOULD GRADUALLY WEAKEN THIS EVENING. THE PRESSURE GRADIENT AND SUBSEQUENT WINDS WILL WEAKEN BY LATER TONIGHT INTO WEDNESDAY MORNING...AS WEAK LOW PRESSURE MOVES THROUGH THE AREA. HIGH WAVES WILL BE TOWARD AND OVER THE OPEN WATERS WITH THE OFFSHORE FLOW. GUSTY WEST WINDS ARE EXPECTED AGAIN WEDNESDAY AFTERNOON AND INTO THURSDAY...AS ANOTHER TIGHT PRESSURE GRADIENT DEVELOPS BEHIND THE DEPARTING LOW. COULD SEE GUSTS TO 30 KNOTS AT TIMES. HIGH WAVES WOULD BE TOWARD AND OVER THE OPEN WATERS WITH THE OFFSHORE FLOW. A SMALL CRAFT ADVISORY WILL BE NEEDED DURING THIS PERIOD. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR LMZ643>646. && UPDATE...REM TONIGHT/WEDNESDAY AND AVIATION/MARINE...WOOD WEDNESDAY NIGHT THROUGH TUESDAY...DAVIS
Hazardous weather outlook, Nov 18, 2:40 PM CST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 240 PM CST TUE NOV 18 2014 WIZ046-047-051-052-056>060-062>072-190930- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 240 PM CST TUE NOV 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT LIGHT SNOW WILL SPREAD ACROSS MOST OF SOUTHERN WISCONSIN LATE TONIGHT INTO WEDNESDAY. TOTAL ACCUMULATIONS OF AROUND 1 INCH ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LIGHT SNOW IS EXPECTED TO END BY NOON WEDNESDAY. SOME SLEET OR FREEZING RAIN IS POSSIBLE FRIDAY NIGHT AND SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS WEEK. LMZ643>646-190930- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 240 PM CST TUE NOV 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THIS EVENING DUE TO BRISK WEST WINDS ASSOCIATED WITH LOW PRESSURE OVER SOUTHEAST CANADA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY BRISK WEST WINDS WILL ONCE AGAIN DEVELOP WEDNESDAY AFTERNOON THROUGH THURSDAY AFTER THE PASSAGE OF LOW PRESSURE AND A COLD FRONT. ANOTHER SMALL CRAFT ADVISORY IS EXPECTED. BRISK SOUTH WINDS MAY REACH SMALL CRAFT ADVISORY LEVELS FRIDAY AND SATURDAY. DAVIS WWW.WEATHER.GOV/MKX
Nearby
Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.